# SDR IXXA070004O

- Difficulty date: January 26, 2007
- Submitted: February 5, 2007
- Operation: Air carrier
- Aircraft: N799AL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- Aircraft time: 79,529 hours, 24,513 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Fiber Optic Gyro
- Condition: Precesses
- Location: Nr 2
- Part time: 79,529 hours, 24,513 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 1.5 HOURS AFTER TAKEOFF FROM WSAP THE NR 2 COMPASS STARTED PROCESSING AT THE RATE OF 60° TO 70° PER HOUR, DG MODE PROCESSING AT THE RATE OF 25°  PER HOUR.  THE CREW ELECTED TO RETURN TO WASP AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND AND CLEANED MOISTURE IN THE FIBER OPTIC GYRO CONNECTORS, WIRE BUNDLE BURNDY BLOCKS, BELOW GYROS AND LEFT FORWARD SIDE OF THE GYRO BAY.  MAINTENANCE ALSO CLEANED MOISTURE FROM THE WIRE SPLICE CONNECTORS ON THE GYRO SYSTEM.  THE OPERATIONAL CHECK WAS GOOD AND THE AIRCRAFT WAS RETURNED TO SERVICE.
